question-icon

What causes vaginal spotting after taking Plan-B?

default
Posted on Thu, 8 Jun 2017
Question: Had a mishap with condom April 22th around her fertile window. She took plan B one step and started spoting about a week later until she started bleeding alternaing from light and heavy for 7 days last week. She said it was not like her usual cycle it was longer and the bleeding alternated. Can she be pregant or is it safe to say that plan B worked?
doctor
Answered by Dr. Deepti Verma (23 minutes later)
Brief Answer:
Bleeding induced by plan B

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Plan B or the emergency contraceptive pill induces withdrawal bleeding within7-10 days of its intake.
The bleeding can be spotting or heavy with clots.
It continues for 5-7 days.
It is a sign that the plan B was effective in preventing the pregnancy.
Therefore, it was a normal induced bleeding by plan B and there is nothing to worry.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Deepti Verma (1 hour later)
Oh ok I read online that bleeding does not mean plan B worked. So you believe that this is not the case correct? Also her irregular cycle was due to plan B correct?
doctor
Answered by Dr. Deepti Verma (16 hours later)
Brief Answer:
Irregular cycle due to plan B

Detailed Answer:
Hi dear,
Plan B contains levonorgestrel hormone which, if prevents pregnancy, induces bleeding after its intake.
Bleeding means it has worked
Yes, the irregular cycle was due to hormonal changes by plan B.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal spotting after taking Plan-B?

Brief Answer: Bleeding induced by plan B Detailed Answer: Hi dear, I have gone through your question and understand the concerns. Plan B or the emergency contraceptive pill induces withdrawal bleeding within7-10 days of its intake. The bleeding can be spotting or heavy with clots. It continues for 5-7 days. It is a sign that the plan B was effective in preventing the pregnancy. Therefore, it was a normal induced bleeding by plan B and there is nothing to worry. Hope you found the answer helpful. Regards Dr Deepti Verma OBGYN